MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during repositioning of a coil for embolization of an aneurysm of the posterior communicating artery, the coil stretched and broke in the patient.The broken part of the coil was removed using a snare retrieval device without patient complication due to this event.
 
Additional Manufacturer Narrative
Analysis of the returned device revealed kinking, stretching, and break at the detachment zone of the main coil, damage of the main coil suture, and kinking of the delivery wire.The kinking of the delivery wire was likely due to handling damage.While review of the manufacturing records did not reveal that the device failed to meet specifications upon release, the damage to the main coil suture is indicative of a manufacturing defect which likely contributed to the reported event and the damages observed during analysis.Therefore, an assignable cause of manufacturing deficiency has been assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction/removal rpt number: the reference number previously provided was incorrect.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2 MM X 4 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5638016
Report Number3008853977-2016-00171
Device Sequence Number879501
Product Code HCG
UDI-Device Identifier07613252600374
UDI-Public(01)07613252600374(17)190322(10)18760131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberM0035452040
Device Lot Number18760131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date08/08/2016
12/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
06/06/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;